MAUDE Adverse Event Report: ZIMMER BIOMET, INC. TIBIAL AUGMENT CEMENTED HALF BLOCK LEFT LATERAL SIZE CD 5 MM THICKNESS; PROSTHESIS, KNEE

ZIMMER BIOMET, INC. TIBIAL AUGMENT CEMENTED HALF BLOCK LEFT LATERAL SIZE CD 5 MM THICKNESS; PROSTHESIS, KNEE
Model Number 42-5558-031-05
Medical Device Problem Code Unstable (1667)
Health Effect - Clinical Codes Bone Fracture(s) (1870); Failure of Implant (1924); Pain (1994); Osteopenia/ Osteoporosis (2651); Joint Laxity (4526)
Date of Event 06/23/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Source foreign: (b)(6).Medical product: tibia fixed cemented left size d: catalog#42542006701, lot#64835288; tibial central cone size x-small: catalog#42545000510, lot#64800267; tibial augment cemented half block left medial size cd 5 mm thickness: catalog#42555803305, lot#65060332; stem extension straight splined uncemented 15 mm diameter +135 mm length: catalog#42560113515, lot#64925276; articular surface fixed bearing constrained condylar knee (cck) left 16 mm height: catalog#42512800416, lot#64751515; femoral central cone size medium: catalog#42545001012, lot#64597582; femur cemented standard left size 3: catalog#42504605401, lot#64862179; femoral distal augment cemented size 3, 3+ 10 mm thickness: catalog#42556605410, lot#64989015; femoral distal augment cemented size 3, 3+ 10 mm thickness: catalog#42556605410, lot#64988986; stem extension 3mm offset splined uncemented 16 mm diameter +135 mm length: catalog#42560313516, lot#64984986.Multiple mdr reports have been filed for this event, please see associated reports: 0001822565-2022-01933; 0001822565-2022-01934; 0001822565-2022-01936 and 0001822565-2022-01937.Customer is attempting to retrieve the product to return to zimmer biomet for investigation.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that a patient underwent a revision left total knee arthroplasty procedure.Subsequently, the patient began to experience pain, crepitus and instability.Approximately two months post-implantation, the patient underwent revision surgery.During the surgery, a tibial cortex fracture was noted which resulted in subsidence and minimal fixation of the tibial components.The tibial baseplate was also noted to have detached from the tibial stem component.Affected components were revised without reported complication.Attempts have been made and no further information has been provided.
 
Event or Problem Description
No further event information at time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.Visual examination of the provided pictures identified explanted tibial plate with biological tissue covering them.The stem was separated.Device history record was reviewed and no discrepancies related to the reported event were found.Radiographs were provided and reviewed by a health care professional.Review of the available records identified proximal tibial fracture in post op x-ray.Subsequent tibial implant subsidence secondary to the fracture were also noted.Investigation results concluded that the reported event is attributed to user not following the instruction in the surgical technique as the surgeon accidently impacted the tibial cone implant when the cone provisional instrument was already in the bone canal.The surgical technique states to remove all provisional before implanting.Additionally, detailed steps are provided for cone bone preparation and cone implanting technique.A summary of the investigation was not sent to the complainant conveying proper surgical technique as the user was aware of the misuse during the procedure and it was corrected afterwards.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
TIBIAL AUGMENT CEMENTED HALF BLOCK LEFT LATERAL SIZE CD 5 MM THICKNESS
Common Device Name
PROSTHESIS, KNEE
Manufacturer (Section D)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer (Section G)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key14886686
Report Number0001822565-2022-01935
Device Sequence Number20093740
Product Code JWH
UDI-Device Identifier00889024557123
UDI-Public(01)00889024557123(17)310308(10)65003438
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K191625
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/29/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number42-5558-031-05
Device Catalogue Number42555803105
Device Lot Number65003438
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/07/2022
Supplement Date Received by Manufacturer09/28/2022
Initial Report FDA Received Date07/01/2022
Supplement Report FDA Received Date09/30/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/10/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10 NARRATIVE.
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexFemale